Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 43, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 27, 2009, 2:47 AM CDT for George County, Mississippi; Mobile County, Alabama. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2009, 2:47 AM CDT (07:47 UTC)
- Expired
- Mar 27, 2009, 3:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Mobile County, AL, George County, MS
The radar
The Mobile radar (KMOB), 24 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 3:20 AM CDT | TSTM WND DMG | 3 S Mobile Airport, AL | A COUPLE OF REPORTS OF ROOF AND SIDING DAMAGE IN THE MCFARLAND TRACE AND ARLINGTON OAKS SUBDIVISIONS. FLYING DEBRIS ALSO DAMAGED A TRUCK. FENCES AND TREES WERE ALSO KNOCKED DOWN. |
| Mar 27, 3:20 AM CDT | TSTM WND DMG | Dawes, AL | WIND FLIPPED HORSE TRAILER AND DAMAGED ROOF OF FEED STORE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 12:48 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1797 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 270747
SVRMOB
ALC097-MSC039-270830-
/O.NEW.KMOB.SV.W.0043.090327T0747Z-090327T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
247 AM CDT FRI MAR 27 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
SOUTHERN MOBILE COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 330 AM CDT
* AT 241 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OVER 60
MPH. THESE STORMS WERE ALONG A LINE EXTENDING FROM 12 MILES
SOUTHWEST OF LUCEDALE TO PASCAGOULA...MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MOVELLA AND AGRICOLA BY 300 AM CDT...
SHIPMAN...GRAND BAY AND DEES BY 305 AM CDT...
WILMER...MOFFET...TANNER WILLIAMS AND SAINT ELMO BY 310 AM CDT...
SNOW AND TANNER WILLIAMS BY 315 AM CDT...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3033 8826 3037 8827 3034 8824 3036 8819
3038 8825 3037 8830 3039 8836 3038 8839
3036 8837 3035 8839 3073 8842 3074 8876
3089 8883 3089 8801 3052 8809 3038 8810
3032 8813
TIME...MOT...LOC 0746Z 270DEG 37KT 3081 8868 3038 8850
$$1 follow-up statement
000
WWUS54 KMOB 270807
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
307 AM CDT FRI MAR 27 2009
ALC097-MSC039-270830-
/O.CON.KMOB.SV.W.0043.000000T0000Z-090327T0830Z/
GEORGE MS-MOBILE AL-
307 AM CDT FRI MAR 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR SOUTHERN MOBILE AND SOUTHERN GEORGE COUNTIES...
AT 304 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OVER
60 MPH. THESE STORMS WERE ALONG A LINE EXTENDING FROM WILMER TO 8
MILES SOUTHWEST OF BAYOU LA BATRE...OR ALONG A LINE EXTENDING FROM 14
MILES SOUTHEAST OF LUCEDALE TO 11 MILES EAST OF PASCAGOULA...MOVING
EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LOTT AND COLEMAN DAIRY RO...SAINT ELMO...SNOW AND TANNER WILLIAMS
AND SEMMES BY 315 AM CDT...
UNIVERSITY OF SOUTH ALABAMA...TILLMANS CORNER...THEODORE AND
SCHILLINGER AND THREE NOTCH BY 320 AM CDT...
I65 AND AL 158 AND KUSHLA BY 325 AM CDT...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3033 8826 3037 8827 3034 8824 3036 8819
3038 8825 3037 8830 3039 8836 3038 8839
3036 8837 3035 8839 3073 8842 3074 8876
3089 8883 3089 8801 3052 8809 3038 8810
3032 8813
TIME...MOT...LOC 0807Z 270DEG 37KT 3079 8837 3035 8833
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:16 AM CDT, 31 minutes earlier.
Area forecast discussion, Mar 27, 2:16 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
216 AM CDT FRI MAR 27 2009
.UPDATE...UPDATED THE ZONE PRODUCT TO INCLUDE WEATHER WATCH 74...IN
EFFECT THROUGH 8 AM CDT. REGULARLY SCHEDULED DISCUSSION FORTHCOMING
SHORTLY. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 76 65 72 45 / 100 90 80 10
PENSACOLA 76 66 72 49 / 100 90 90 10
DESTIN 74 68 71 50 / 90 80 90 20
EVERGREEN 74 64 73 45 / 100 90 90 10
WAYNESBORO 76 62 67 41 / 100 90 70 10
CAMDEN 74 64 71 45 / 100 90 90 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 8 AM SATURDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
FL...FLASH FLOOD WATCH UNTIL 8 AM SATURDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...FLASH FLOOD WATCH UNTIL 8 AM SATURDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&Hazardous weather outlook, Mar 26, 2:00 PM CDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 200 PM CDT THU MAR 26 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-271900- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 200 PM CDT THU MAR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP. .DAY ONE...TODAY AND TONIGHT. SEVERAL PERIODS OF HEAVY RAINFALL ARE EXPECTED THROUGH EARLY SATURDAY AS A FRONT BECOMES STATIONARY OVER THE AREA AND A SERIES OF UPPER LEVEL DISTURBANCES MOVE EASTWARD ALONG IT. ANOTHER ROUND OF HEAVY RAINFALL IS EXPECTED AGAIN LATE TONIGHT INTO FRIDAY AS A SERIES OF SURFACE LOW PRESSURE SYSTEMS PERIODICALLY MOVE FROM WEST TO EAST THROUGHOUT THE REGION. TOTAL RAINFALL ACCUMULATIONS COULD BE UP TO 8 INCHES OVER SOME LOCALES. MOST AREAS ARE EXPECTED TO RECEIVE AT LEAST THREE INCHES ENDING SATURDAY. A FLASH FLOOD WATCH IS IN EFFECT. IN ADDITION...SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE ALL POSSIBLE TONIGHT. MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS WILL MAINTAIN HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH THURSDAY...AND A CONTINUED HIGH RISK OF DANGEROUS RIP CURRENTS WILL PREVAIL ALONG AREA BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT WEDNESDAY. ANOTHER ROUND OF HEAVY RAINFALL AND POTENTIALLY AN EVEN GREATER THREAT OF SEVERE THUNDERSTORMS IS EXPECTED FRIDAY EVENING THROUGH SATURDAY MORNING AS A COLD FRONT MOVE ACROSS THE REGION. ALL MODES OF SEVERE WEATHER ARE POSSIBLE WITH THIS SYSTEM. OUR LATEST FORECAST IS FOR CONTINUED TOTAL RAINFALL ACCUMULATIONS OF 4 TO 8 INCHES ENDING SATURDAY. ISOLATED AREAS MAY RECEIVE EVEN MORE RAINFALL. DUE TO THE LONG DURATION OF FORECAST HEAVY PRECIPITATION ACROSS THE AREA...FLOODING OF LOW LYING AREAS...SMALL CREEKS AND STREAMS WILL BE POSSIBLE THROUGH THE WEEK. SEVERAL AREA RIVERS AND STREAMS ARE ALREADY AT ELEVATED LEVELS AND THIS RAINFALL WILL LIKELY CAUSE MANY RIVERS ACROSS THE AREA TO GO ABOVE FLOOD STAGE BY SATURDAY. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY MORNING. A MODERATE TO OCCASIONAL STRONG SOUTHERLY WIND WILL CONTINUE...ALONG WITH SEAS OF 6 TO 9 FEET. A SMALL CRAFT ADVISORY IS IN EFFECT. A RISK FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG AREA BEACHES THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE ALERT FOR POSSIBLE ACTIVATION THROUGH SATURDAY FOR FLASH FLOODING...SEVERE THUNDERSTORMS AND TORNADOES. PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP.
In the hours before
Local storm report, Mar 26, 10:27 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1027 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM TORNADO 1 E APPLETON 31.22N 87.11W
03/26/2009 ESCAMBIA AL NWS STORM SURVEY
EF1 TORNADO DESTROYED A SMALL BARN...CAUSED MINOR DAMAGE
TO SEVERAL HOMES AND OUTBUILDINGS...AND SNAPPED NUMEROUS
LARGE PINES.
0800 AM TSTM WND GST 1 NE ONYCHA 31.22N 86.27W
03/26/2009 E90 MPH COVINGTON AL NWS STORM SURVEY
TWO MOBILE HOMES DESTROYED AND SEVERAL OTHER STRUCTURES
DAMAGED...INCLUDING HOMES AND METAL BUILDINGS.
&&
JOHNPThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:22 PM CDT | Areal Flood Advisory | MOB | Perry, Stone | 3 hr |
| Mar 26, 9:18 PM CDT | Areal Flood Warning | MOB | Stone | 6 hr |
| Mar 26, 10:46 PM CDT | Areal Flood Warning | MOB | George, Greene | 6 hr |
| Mar 27, 1:07 AM CDT | Flash Flood Warning | MOB | George, Greene, Perry, Stone | 4 hr |
| Mar 27, 1:40 AM CDT | Severe Thunderstorm Warning | MOB | Stone | 50 min |
| Mar 27, 1:50 AM CDT | Tornado Warning | MOB | Stone | 25 min |
| Mar 27, 2:44 PM CDT | Areal Flood Warning | MOB | George, Greene | 12 hr |
| Mar 26, 10:57 PM CDT | Special Marine Warning | MOB | 63 min | |
| Mar 27, 3:12 AM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 108 min |
| Mar 27, 3:12 AM CDT | Special Marine Warning | MOB | 63 min | |
| Mar 27, 3:28 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 47 min |
| Mar 27, 4:10 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Conecuh, Escambia | 65 min |
| Mar 27, 4:12 AM CDT | Special Marine Warning | MOB | 63 min | |
| Mar 27, 4:19 AM CDT | Areal Flood Advisory | MOB | Choctaw, Clarke | 116 min |
| Mar 27, 4:24 AM CDT | Tornado Warning | MOB | Baldwin | 36 min |
| Mar 27, 4:53 AM CDT | Tornado Warning | MOB | Escambia | 27 min |
| Mar 27, 4:54 AM CDT | Severe Thunderstorm Warning | MOB | Conecuh | 36 min |
| Mar 27, 5:09 AM CDT | Special Marine Warning | MOB | 111 min | |
| Mar 27, 5:17 AM CDT | Tornado Warning | MOB | Conecuh, Covington, Escambia | 33 min |
| Mar 27, 5:46 AM CDT | Tornado Warning | MOB | Butler, Crenshaw | 59 min |
| Mar 27, 5:49 AM CDT | Tornado Warning | MOB | Covington, Crenshaw | 41 min |
| Mar 27, 5:56 AM CDT | Tornado Warning | MOB | Covington | 49 min |
| Mar 27, 6:53 AM CDT | Special Marine Warning | MOB | 112 min | |
| Mar 27, 9:05 AM CDT | Special Marine Warning | MOB | 115 min | |
| Mar 27, 10:09 AM CDT | River Flood Warning | MOB | Mobile | 47 hr |
| Mar 27, 10:12 AM CDT | River Flood Warning | MOB | Dallas, Monroe, Wilcox | 7 days |
| Mar 27, 11:09 AM CDT | Special Marine Warning | MOB | 111 min | |
| Mar 27, 12:59 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Mar 27, 3:44 PM CDT | Special Marine Warning | MOB | 91 min | |
| Mar 27, 5:13 PM CDT | Special Marine Warning | MOB | 62 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.